MAUDE Adverse Event Report: DEPUY MITEK LLC US MICROQA+W/#4OC(C1); SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US MICROQA+W/#4OC(C1); SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 212041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during a hand surgery, a micro quickanchor plus #4-0 orthocord suture (c-1 needle) was used.The anchor went in with no problem & seated well.Surgeon tested it by pulling on the suture ends a couple of times and it was solid.He then started using the suture (that was attached to the anchor) to suture the tendon - when the suture was gliding through the anchor it snapped.The area that broke was a portion of the suture that hadn't been used yet - ie hadn't been passed through tendon.He could not get the anchor out because it was properly seated already.There is insufficient space in the distal phalanx at that location to insert a second anchor so the repair was performed with suturing to previous tendon end without anchoring to bone.It significantly affected the strength of repair.Implant was left insitu and there was a delay of 30 minutes.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported via complaint submission tool that during a hand surgery, a micro quick anchor plus #4-0 orthocord suture (c-1 needle) was used.The anchor went in with no problem & seated well.Surgeon tested it by pulling on the suture ends a couple of times and it was solid.He then started using the suture (that was attached to the anchor) to suture the tendon - when the suture was gliding through the anchor it snapped.The area that broke was a portion of the suture that hadn¿t been used yet - ie hadn¿t been passed through tendon.He could not get the anchor out because it was properly seated already.There is insufficient space in the distal phalanx at that location to insert a second anchor so the repair was performed with suturing to previous tendon end without anchoring to bone.It significantly affected the strength of repair.Implant was left inside and there was a delay of 30 minutes.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, only the label of device was observed.The photo does not provide enough evidence the reported failure, therefore, the complaint reported was not confirmed.Since the complaint device remains implanted, we cannot determine a specific root cause for the reported issue.The possible root cause for the reported failure can be attributed to high tension applied to the suture material or rough edges on the anchor.However, this cannot be conclusive determined.A device history record review of lot number l736668 was performed, there was not evidence of complaints related with this lot number.The dhr review indicated that this batch of (b)(4) devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MICROQA+W/#4OC(C1)
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10408439
Report Number1221934-2020-02088
Device Sequence Number16962347
Product Code HWC
UDI-Device Identifier10886705001873
UDI-Public10886705001873
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K080352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number212041
Device Catalogue Number212041
Device Lot NumberL736668
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/23/2020
Patient Sequence Number1